Alert archive / Colorado / High Wind Warnings in 2022
High Wind Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Mar 23, 2022, 3:39 AM MDT for 4 counties in Colorado. It took effect at Mar 23, 2022, 10:00 AM MDT. It was in force for 7 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 23, 2022, 3:39 AM MDT (09:39 UTC)
- In effect from
- Mar 23, 2022, 10:00 AM MDT
- Expired
- Mar 23, 2022, 5:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO
The radar
The Denver radar (KFTG), 59 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 23, 10:00 AM MDT | NON-TSTM WND GST 55 | 2 Se Strasburg, CO | MESONET STATION DW9756 STRASBURG. |
| Mar 23, 10:00 AM MDT | NON-TSTM WND GST 59 | 3 S Cedar Point, CO | MESONET STATION CO066 CEDAR POINT. |
| Mar 23, 10:05 AM MDT | NON-TSTM WND GST 51 | 10 E Arapahoe Park, CO | MESONET STATION AV686 BENNETT. |
| Mar 23, 10:05 AM MDT | NON-TSTM WND GST 58 | Hugo, CO | MESONET STATION EW0539 HUGO. |
| Mar 23, 10:11 AM MDT | NON-TSTM WND GST 59 | 3 S Cedar Point, CO | MESONET STATION CO066 CEDAR POINT. |
| Mar 23, 10:18 AM MDT | NON-TSTM WND GST 53 | 6 Ese Byers, CO | MESONET STATION UP705 6.0 NW DEER TRAIL (UPR). |
| Mar 23, 10:25 AM MDT | NON-TSTM WND GST 57 | 10 E Arapahoe Park, CO | MESONET STATION AV686 BENNETT. |
| Mar 23, 10:26 AM MDT | NON-TSTM WND GST 61 | 1 E Limon, CO | ASOS STATION KLIC LIMON. |
| Mar 23, 10:26 AM MDT | NON-TSTM WND GST 64 | 1 Sse Agate, CO | MESONET STATION UP693 0.5 SE AGATE (UPR). |
| Mar 23, 10:30 AM MDT | NON-TSTM WND GST 61 | 2 Se Strasburg, CO | MESONET STATION DW9756 STRASBURG. |
| Mar 23, 10:35 AM MDT | NON-TSTM WND GST 55 | 6 W Elbert, CO | AWOS STATION KMNH MONUMENT ELBERT. |
| Mar 23, 10:38 AM MDT | NON-TSTM WND GST 64 | 2 Sse Centennial, CO | ASOS STATION KAPA CENTENNIAL AIRPORT. |
| Mar 23, 10:56 AM MDT | NON-TSTM WND GST 57 | 1 Nne Castle Pines, CO | MESONET STATION CO073 SURREY RIDGE. |
| Mar 23, 10:58 AM MDT | NON-TSTM WND GST 53 | 2 Nne Lone Tree, CO | MESONET STATION CO150 I-25 AND C470. |
| Mar 23, 10:59 AM MDT | NON-TSTM WND GST 53 | 1 Nne Lone Tree, CO | MESONET STATION CO001 I-25 AND C470. |
| Mar 23, 11:15 AM MDT | NON-TSTM WND GST 59 | Hugo, CO | MESONET STATION EW0539 HUGO. |
| Mar 23, 11:30 AM MDT | NON-TSTM WND GST 54 | 7 Wnw Simla, CO | MESONET STATION EW7240 RAMAHA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
453 WWUS75 KBOU 230939 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 339 AM MDT Wed Mar 23 2022 COZ041-046-047-232300- /O.UPG.KBOU.HW.A.0001.220323T1600Z-220323T2300Z/ /O.NEW.KBOU.HW.W.0004.220323T1600Z-220323T2300Z/ Elbert/Central and East Douglas Counties Above 6000 Feet-North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Castle Rock, Punkin Center, Elbert, Karval, Hugo, Matheson, Forder, Kiowa, Larkspur, Agate, Limon, Fondis, and Kutch 339 AM MDT Wed Mar 23 2022 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MDT THIS AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Castle Rock, Limon, and Southern Lincoln County. * WHEN...From 10 AM this morning to 5 PM MDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and damaging winds may blow down trees and power lines. A few power outages may result. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. && $$ For more information from the National Weather Service, visit https://weather.gov/bou EJD
1 follow-up statement
370 WWUS75 KBOU 232255 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 455 PM MDT Wed Mar 23 2022 COZ041-046-047-240000- /O.EXP.KBOU.HW.W.0004.000000T0000Z-220323T2300Z/ Elbert/Central and East Douglas Counties Above 6000 Feet-North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Including the cities of Castle Rock, Punkin Center, Elbert, Karval, Hugo, Matheson, Forder, Kiowa, Larkspur, Agate, Limon, Fondis, and Kutch 455 PM MDT Wed Mar 23 2022 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON... Winds will continue to gradually diminish this evening. Many locations reported wind gusts of 55 to 65 mph earlier today, mainly south of Interstate 70 and east of Interstate 25. $$ For more information from the National Weather Service, visit https://weather.gov/bou Gimmestad
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Mar 22, 11:42 PM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, Mar 22, 11:42 PM MDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1142 PM MDT Tue Mar 22 2022 .UPDATE... Issued at 847 PM MDT Tue Mar 22 2022 Showers are decreasing about as expected. There's a minor surge in the north winds arriving into Denver just now. The winds just off the ground will increase overnight, and mix down quickly in the morning. The forcing will peak with or just after the passage of a shortwave moving from north to south across the plains around mid morning, though mixing will keep the speeds up through at least the early afternoon. No change in the thinking on the High Wind Watch. It looks close and we'll maintain the watch for now. Much of the plains should see gusts to around 50 mph, but the Watch area looks to have the strongest winds. && .SHORT TERM...(This evening through Wednesday) Issued at 320 PM MDT Tue Mar 22 2022 Scattered snow/rain showers continue over the mountains and plains this afternoon with sufficient instability in place. Any accumulations are expected to be minimal over the higher terrain with up to a trace over the adjacent plains. Showers may contain short periods of reduced visibility. Showers decrease during the early evening hours. The amplified upper level trough slowly exits the region Wednesday. An accompanying jet max on the backside of the tough will be responsible for another windy day over the plains and mountains with strong northerly winds. HREF ensemble guidance shows gusts likely in the 40-50 mph range over the plains and up to 30-40 mph in the urban corridor. There is a chance for gusts to exceed 55 mph over the Palmer Divide, eastward to the CO-KS border. As a result, a High Wind Watch has been issued for the Palmer Divide and eastward late tomorrow morning through the afternoon. Temperatures warm aloft gradually as a ridge builds in, so expect high temperatures in the 50s over the plains, 40s in the foothills, and 30s in the mountains. .LONG TERM...(Wednesday night through Tuesday) Issued at 320 PM MDT Tue Mar 22 2022 High pressure will build in across the region continuing into the weekend with upper level flow turning northwesterly. Wednesday night into Thursday, winds will gradually diminish across the plans as the trough pushes east and the pressure gradient loosens. Partly cloudy skies on Thursday should give way to drier conditions and be mostly sunny with increasing warm air advection. 700 mb temperatures increase 1-2C per day into the weekend with 8C possible by Sunday. This will result in highs reaching into the mid to upper 70s by the weekend and into early next week. Relative humidity values will slowly decrease through the week with teens possible on the plains. The next system may impact the state starting early Tuesday with a closed low moving up from the southwest. At this time there continues to be considerable uncertainty with the placement, track and timing of this feature so will refrain from getting too much into details at this time. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1141 PM MDT Tue Mar 22 2022 Expect VFR conditions through the TAF period. Skies will continue to clear tonight and there should only be a few mid to high clouds around Wednesday. Moderate westerly winds around 10 knots through tonight will turn back northerly in the morning an increase in strength through the day. Peak afternoon gusts will likely reach 30 to 35 knots. Winds will decrease through the evening and turn more westerly, on their way to drainage overnight. && .FIRE WEATHER... Issued at 320 PM MDT Tue Mar 22 2022 Drier and warmer Wednesday as the previous system exits the region. An upper level jet max positions over the region tomorrow and should mix down efficiently to result gusty winds, especially over the plains. Increased northerly winds with gusts 40-50 mph are likely and the HREF ensemble max indicates potential for max gusts exceeding 55 mph over the Palmer Divide eastward. Minimum relative humidity values will be in the mid to upper teens over the in the urban corridor extending northeastward onto the plains and 20s over the Palmer Divide. This will result in elevated to near-critical fire weather conditions in the mentioned areas. Held off on the issuance of highlights due to lower confidence in the duration critical conditions will be met tomorrow afternoon. There is some snowfall on the Palmer Divide also which should be quick to melt, but it will limit the potential to reach critical thresholds. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Watch from 10 AM MDT Wednesday through Wednesday afternoon for COZ041-046-047. && UPDATE...Gimmestad SHORT TERM...Mensch LONG TERM...Bowen AVIATION...EJD FIRE WEATHER...Mensch
Hazardous weather outlook, Mar 22, 11:02 AM MDT, 16 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1102 AM MDT Tue Mar 22 2022 COZ030>051-231715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1102 AM MDT Tue Mar 22 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Light showers will continue today with the greatest coverage and intensity in the high country. Accumulations will be light. A few areas in the mountains may get 1 to 3 inches but most areas will get less than an inch. Expect breezy northerly winds across the plains gusting generally 35 to 45 mph in many areas and strongest further east and south. Patchy blowing snow will cause poor visibility in the mountains and on the plains around and east of the Palmer Divide. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Expect strong northerly winds across the plains Wednesday with gusts up to 45 mph. Dry with a warming trend from Thursday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
High Wind Warnings in Colorado, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.